MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/23/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that death occurred.A left atrial appendage (laa) closure procedure was being performed, and a 20mm watchman flx pro closure device and a watchman trusteer access system (was) were selected to be used.During the procedure, an attempt was made to implant the 20mm watchman flx pro closure device.After three attempts with low compression the physician tried the was sheath with a new 20mm watchman flx pro closure device while waiting for a non-boston scientific (bsc) closure device to arrive.With the was sheath, the physician was still not able to get the 20mm watchman flx pro closure device to have enough compression.The was sheath and the 20mm watchman flx pro closure device were removed from the left atrium and after about 20-30 minutes, the non-bsc closure device was available.The physician attempted with the original transseptal puncture but ended up having to re-stick.The non-bsc 18mm closure device was implanted.After the procedure, during the post-procedure echocardiography, the patient developed agonal breathing and began to decompensate.Chest compressions began.The physician attempted to place a drain bedside but was unable.The patient was transferred to the catheterization laboratory for a pericardiocentesis, but no blood or clot could be removed from the pericardial sac.A cardiac surgeon was brought in and performed a cardiac window.Clot was removed but the patient kept bleeding and passed away on the table.
 
Event or Problem Description
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro was discarded; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60200 batch # 0037353617.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include pericardial effusion (pe) (additional device required, resuscitation, blood transfusion, surgical intervention) and death.Risk review: a risk review was completed and confirmed that the events of pericardial effusion (pe) and death were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24519581
Report Number2124215-2026-12257
Device Sequence Number12869359
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583(17)280901(10)37353617
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Device Lot Number0037353617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/07/2026
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Death;
Patient Age85 YR
Patient SexFemale